Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 3, 2012, 9:52 AM EST. It took effect at Feb 3, 2012, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2012, 9:52 AM EST (14:52 UTC)
- In effect from
- Feb 3, 2012, 7:00 PM EST
- Expired
- Feb 4, 2012, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
502 WHUS72 KMFL 031452 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 952 AM EST FRI FEB 3 2012 AMZ650-670-032300- /O.NEW.KMFL.SC.Y.0007.120204T0000Z-120204T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 952 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. WINDS AND SEAS: WINDS WILL INCREASE TO AROUND 20 KNOTS TONIGHT WITH SEAS BUILDING TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
307 WHUS72 KMFL 031924 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 224 PM EST FRI FEB 3 2012 AMZ630-651-671-041200- /O.EXA.KMFL.SC.Y.0007.120204T0000Z-120204T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 224 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. WINDS AND SEAS: WINDS WILL INCREASE TO AROUND 20 KNOTS TONIGHT WITH SEAS BUILDING TO 6 TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-670-041200- /O.CON.KMFL.SC.Y.0007.120204T0000Z-120204T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 224 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... WINDS AND SEAS: WINDS WILL INCREASE TO AROUND 20 KNOTS TONIGHT WITH SEAS BUILDING TO 6 TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
576 WHUS72 KMFL 040934 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 434 AM EST SAT FEB 4 2012 AMZ630-650-651-670-671-041200- /O.CON.KMFL.SC.Y.0007.000000T0000Z-120204T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 434 AM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... WINDS AND SEAS: EAST WINDS UP TO 22 KNOTS WILL SLOWLY BEGIN TO SUBSIDE LATER THIS MORNING. SEAS TO NEAR 7 FEET ARE POSSIBLE EARLY THIS MORNING ACROSS THE LOCAL GULF STREAM WATERS AND WILL SLOWLY SUBSIDE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 9:47 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 3, 9:47 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
947 AM EST FRI FEB 3 2012
.UPDATE...A SUBTLE CONVERGENCE BOUNDARY STRETCHES FROM HENDRY
COUNTY TO THE SOUTHERN COAST OF LAKE OKEECHOBEE ACROSS CENTRAL
PALM BEACH COUNTY. SCATTERED SHOWERS CONTINUE ALONG THIS FEATURE.
AS HIGH PRESSURE TO OUR NORTH GRADUALLY SHIFTS EAST TODAY, THIS
BOUNDARY MAY GET A SLIGHT PUSH SOUTH. HAVE ADDED SCATTERED SHOWERS
TO THE FORECAST ALONG THIS FEATURE...WITH ISOLATED SHOWERS
ELSEWHERE...AS A FEW SHOWERS COULD EVEN SPREAD TO THE GULF COAST
THIS AFTERNOON. NO THUNDERSTORMS ARE EXPECTED AS THE MORNING MIAMI
SOUNDING EXHIBITS A FEW CAPS BETWEEN 6-9K FT...AND VERY DRY AIR
ABOVE THIS LAYER. NO OTHER SIGNIFICANT CHANGES WERE MADE TO THE
FORECAST. SATELLITE IMAGERY SHOWS THAT AT LEAST PEAKS OF SUN WILL
BE SEEN EVEN FROM THE LAKE TO PALM BEACH COUNTY...SO DECIDED TO
KEEP THE INHERITED UPPER 70-DEGREE TEMPS ACROSS THIS AREA SINCE
IT LOOKS LIKE IT WILL END UP WARMER THAN WHAT OCCURRED YESTERDAY
THERE. /GREGORIA
&&
.PREV DISCUSSION... /ISSUED 628 AM EST FRI FEB 3 2012/
AVIATION...THRU. 12Z SAT.
VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE PERIOD WITH
EASTERLY LOW-LEVEL FLOW CONTINUING. WINDS WILL INCREASE INTO THE
MODERATE LEVELS THROUGH THE MORNING HOURS TODAY AND CONTINUE
THROUGH THE REMAINDER OF THE PERIOD. A FEW SHOWERS WILL BE
POSSIBLE THROUGH THIS PERIOD...ESPECIALLY OVER THE EAST COAST
SITES...WHICH COULD RESULT IN A BRIEF PERIOD OR TWO WITH SUB VFR
CONDITIONS. 85/AG
PREV DISCUSSION... /ISSUED 338 AM EST FRI FEB 3 2012/
DISCUSSION...
THE MAJOR SYNOPTIC FEATURES ACROSS THE REGION TODAY INCLUDE A WEAK
AND DIFFUSE FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA...HIGH
PRESSURE BUILDING INTO THE SOUTHEAST U.S. LATER TODAY AND AN
UPPER LEVEL TROUGH DIGGING INTO THE WESTERN GULF. AS THE PRESSURE
GRADIENT BUILDS ACROSS THE REGION THROUGH THE DAY THE EASTERLY
FLOW ACROSS THE REGION WILL INCREASE...WITH BREEZY CONDITIONS
EXPECTED ACROSS SOUTH FLORIDA BY THE AFTERNOON AND EARLY EVENING.
THE INCREASING EASTERLY FLOW WILL HELP TO KEEP THE AFOREMENTIONED
BOUNDARY AND ASSOCIATED MOISTURE JUST TO THE NORTH OF SOUTH
FLORIDA WITH JUST A SLIGHT CHANCE OF A FEW SHOWERS EXPECTED ACROSS
THE LOCAL ATLANTIC WATERS AND THE ATLANTIC COAST METRO AREAS AS
A FEW LIGHT SHOWERS AND CLOUDINESS STREAM WESTWARD ACROSS THE
LOCAL ATLANTIC WATERS TODAY.
FROM THE LATEST GUIDANCE IT LOOKS LIKE THE UPPER LEVEL TROUGH IN
THE WESTERN GULF WILL CONTINUE TO DEEPEN OVER THE NEXT DAY OR TWO
AND CONTINUE TO BRING UPPER LEVEL MOISTURE AND CLOUDINESS IN THE
VICINITY OF THE YUCATAN PENINSULA AND CUBA AND ACROSS SOUTH
FLORIDA AND ADJACENT WATERS...WITH THE FORECAST INDICATING MOSTLY
CLOUDY CONDITIONS THROUGH THE FORECAST PERIOD BUT FOR TODAY AND
INTO THE EARLY PART OF THE WEEKEND IMPLYING MAINLY MID TO UPPER
LEVEL CLOUDINESS.
THE GUIDANCE SUGGESTS INCREASING MOISTURE ACROSS THE REGION LATER
IN THE WEEKEND THROUGH AT LEAST MID WEEK NEXT WEEK AND POSSIBLY LATER
INTO NEXT WEEK. BOTH THE 00Z GFS AND ECMWF HINT AT A LOW LEVEL
TROUGH DEVELOPING IN THE VICINITY OF THE YUCATAN PENINSULA THROUGH
THE UPCOMING WEEKEND WITH WHICH COULD BRING ADDITIONAL MOISTURE AND
CLOUDINESS INTO THE REGION...WITH A MID TO UPPER LEVEL SHORT WAVE
EXPECTED TO DEVELOP IN THE VICINITY OF THE YUCATAN PENINSULA AS
WELL LATER IN THE WEEKEND. CHANCES OF RAIN ACROSS THE REGION WILL
BE MOSTLY ISOLATED BY SUNDAY BUT MORE SCATTERED ACTIVITY IS
FORECAST ACROSS THE REGION BY MONDAY INTO MID WEEK AS DEEPER
LAYERED TROPICAL MOISTURE COULD ENTER THE REGION THROUGH THAT
PERIOD. OF COURSE HAVE TO KEEP IN MIND THE UNCERTAINTY...WILL HAVE
TO SEE HOW CONSISTENTLY THE GUIDANCE CONTINUES TO DEVELOP THE
TROUGH IN THE VICINITY OF THE YUCATAN AND SEE WHAT INFLUENCE IT
HAS ON THE REGION.
MARINE...
AS THE PRESSURE GRADIENT INCREASES ACROSS THE REGION LATER TODAY
AND TONIGHT...THE WINDS ACROSS THE LOCAL ATLANTIC WATERS ARE
FORECAST TO BE IN THE 20 TO 22 KNOT RANGE MAINLY TO THE EAST OF
PALM BEACH COUNTY...WITH GULF STREAM SEAS FORECAST TO REACH 7 FEET
IN THIS AREA. SO FOR NOW WILL HAVE A SMALL CRAFT ADVISORY IN
EFFECT FROM 00Z TO 12Z SATURDAY FOR THE ATLANTIC WATERS TO THE
EAST OF PALM BEACH COUNTY. IF CONDITIONS WARRANT IT LATER THE
ADVISORY MAY HAVE TO BE EXPANDED IN AREA. WITH WINDS IN THE 15 TO
20 KNOT RANGE EXPECTED ELSEWHERE...A PRE-CAUTIONARY STATEMENT WILL
BE IN EFFECT.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 70 78 67 / 30 20 20 20
FORT LAUDERDALE 79 72 79 70 / 20 20 20 20
MIAMI 79 69 80 70 / 10 20 20 20
NAPLES 82 64 83 64 / 20 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY
FOR COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&Hazardous weather outlook, Feb 3, 3:12 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 312 AM EST FRI FEB 3 2012 AMZ610-630-FLZ063-066>075-168-172>174-040200- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 312 AM EST FRI FEB 3 2012 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: MODERATE EASTERLY WINDS COMBINED WITH INCREASING SURF WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS WILL PERSIST ALONG THE EAST COAST BEACHES THROUGH THE WEEKEND. IN ADDITION...SEAS WILL APPROACH ADVISORY LEVELS FRIDAY THROUGH SATURDAY...MAINLY OVER THE WATERS EAST OF PALM BEACH COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.